Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 102, NWS Milwaukee, WI

November 14, 2020

NWS Milwaukee, WI issued this small craft advisory at Nov 14, 2020, 3:31 AM CST. It took effect at Nov 14, 2020, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:31 AM CST (09:31 UTC)
In effect from
Nov 14, 2020, 9:00 AM CST
Expired
Nov 14, 2020, 3:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 8:57 PM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Nov 13, 8:57 PM CST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
857 PM CST Fri Nov 13 2020

.UPDATE...
(Issued 857 PM CST Fri Nov 13 2020)

The overnight should be quiet and cool. After the quick fall this
evening, temperatures will likely hold steady overnight as warm
advection gradually develops, perhaps even beginning to rise by a
degree or two just before sunrise.

Winds tomorrow will be rather brisk, with southerly gusts in the
30-35 MPH range.

Boxell

&&

.SHORT TERM...
(Issued 339 PM CST Fri Nov 13 2020)

Tonight through Sunday:

Lighter sfc winds associated with passing ridge axis and clear
skies will let temperatures fall rapidly this evening. Most areas
should fall into the low to mid 20s overnight before leveling off.
Short term guidance remains in good agreement on sharpening mid-
level low pressure trof crossing the Rockies into the Plains
tonight into Saturday, and then becoming negatively tilted as it
moves across the Upper Midwest and Great lakes Saturday night and
Sunday. As a result, deepening low pressure will take a similar
track to the system which passed across the area earlier this
week, crossing eastern IA into southwest WI Saturday evening, and
then rapidly moving northeast across the rest of WI and UP
Saturday night into early Sunday. Fortunately, there is much less
instability with this system. Will include a slight chance for
thunder Saturday evening as main cold front moves through southern
WI. A rapid increase in moisture and precipitable water will
occur on Saturday as low level winds increase to 40 to 50 knots.
This strong moisture return should trigger showers across the area
from late Saturday morning into Saturday night. Temperatures
should recover enough by precipitation onset in south central WI so
that the pavement will be warmer than freezing, eliminating the
possibility of a light glaze developing. The strong surge of warm
air will ensure any precipitation that does fall on Saturday will
fall in liquid form.

Gusty south winds to 35 mph will be possible on Saturday. Another
round of strong winds is expected late Saturday night into Sunday
as the deepening surface low pulls away from the area. West to
southwest wind gusts to 45 mph will be possible on Sunday. Also,
there may be a brief period of light rain changing over to light
snow in parts of the northern CWA later Saturday night. Colder air
will quickly surge into the area, and the lingering low level
trof and deformation may cause the period of light mixed
precipitation. Any snowfall would remain light, less than an inch
on colder surfaces.

Kavinsky

&&

.LONG TERM...
(Issued 339 PM CST Fri Nov 13 2020)

Sunday Night and Monday:

Quiet and cold conditions look likely for Sunday night as a weak
high pressure ridges passes through the region. Clouds may
increase later in the night as the Medium Range guidance is coming
into somewhat agreement on a weak area of isentropic lift moving
along a baroclinic zone draped from the northern Plains into the
southern Great Lakes. Low level moisture at this point looks
sparse, so wl be holding off on introducing any light precip
during the day Monday.

Monday Night through Friday:

A weak reinforcing push of low level colder air will settle over
the area Monday night and Tuesday. The mid-level steering winds
turn a bit more zonal to WSW for the rest of the week allowing
more seasonal temperatures to return to southern WI. Weak high
pressure will continue to bring quiet conditions to the area
through Wednesday. Broad scale upstream long wave troffing
increasing over the western CONUS will result in a surge of warmer
air into the area Wednesday night and Thursday. There is little
agreement with the strength of this warm air surge as well as the
amount of moisture that may be tapped from the south. Due to all
this uncertainty, wl remain optimistic and dry for the last few
periods.

Kavinsky

&&

.AVIATION...
(Issued 857 PM CST Fri Nov 13 2020)

VFR will continue overnight as high pressure pushes east of the
region. Winds will become southerly tomorrow morning, with gusty
south winds expected during the day tomorrow, with gusts to 30
knots at times. Mid and high level clouds will build in early
tomorrow, with ceilings gradually falling through the day. Expect
to see ceilings fall to MVFR by Saturday afternoon, with rain
showers becoming more widespread across the region. IFR will
likely develop tomorrow night as ceilings and visibility continue
to fall.

Boxell

&&

.MARINE...
(Issued 339 PM CST Fri Nov 13 2020)

Another bout of strong winds is expected over Lake Michigan this
weekend. Deepening low pressure will move across Wisconsin and
northern Lake Michigan Saturday night and quickly into far
southern Canada Sunday morning. This low will deepen to around
28.9 inches during this period which will result in strong south
winds ahead of the low and very strong west winds in its wake.
Will be upgrading the Gale Watch to a Gale Warning from Saturday
afternoon into Sunday night. The strongest winds will be late
Saturday night and Sunday morning as the low continues to deepen
and move across the nearby area. Gusts to 45 knots look likely and
may be a period of Storm Force winds Sunday morning into the
afternoon. At this point, not yet ready to issue a Storm Watch,
but a 6 hour period of Storm Warning WSW gusts may eventually be
needed for Sunday.

Kavinsky

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...noon Saturday to 3 AM Monday.

     Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
     LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
     LMZ878...3 PM Saturday to 3 AM Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 14, 3:13 AM CST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
313 AM CST Sat Nov 14 2020

WIZ046-047-051-052-056>060-062>072-150915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
313 AM CST Sat Nov 14 2020

This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Breezy winds from the south are expected this afternoon, with
gusts 30 to 35 mph. There is a slight chance for thunderstorms
this evening along a cold front. Winds turn westerly and increase
behind the front.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds are expected Sunday behind the cold front. Frequent
gusts of 40 to 45 mph are expected. A Wind Advisory will likely be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-150915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
313 AM CST Sat Nov 14 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Breezy south to southeast winds will develop today into this
evening, becoming strong westerly winds late tonight into early
Sunday morning. A Small Craft Advisory is in effect through this
afternoon. Then as winds increase ahead of the front and then
behind it the small craft will be upgraded to a Gale Warning.

There is a small chance for thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong westerly winds of 35 to 45 knots will continue for much of
Sunday before starting to taper off late Sunday night. A Gale
Warning is in effect through Sunday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-150915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
313 AM CST Sat Nov 14 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Gusty south to southeast winds develop this afternoon and continue
through early Sunday ahead of a cold front. Winds shift to the
west early Sunday morning as the front moves through. Southerly
gusts up to 40 knots are possible. A Gale Warning remains in
effect.

There is a small chance for thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong westerly winds develop behind the front with Storm Force
gusts expected through Sunday evening. A Storm Watch has been
issued from Sunday morning through Sunday evening. Sunday night
winds drop below Storm Force but Gale Force gusts are still
expected through Monday morning.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:31 AM CSTStorm WatchMKX10 hr
Nov 14, 1:06 PM CSTStorm WarningMKX29 hr
Nov 14, 1:08 PM CSTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more32 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.